Alert archive / Illinois / Red Flag Warnings in 2010

Red Flag Warning 6, NWS Lincoln, IL

October 30, 201015 counties in Illinois

NWS Lincoln, IL issued this red flag warning at Oct 30, 2010, 3:34 AM CDT for 15 counties in Illinois. It took effect at Oct 30, 2010, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 30, 2010, 3:34 AM CDT (08:34 UTC)
In effect from
Oct 30, 2010, 12:00 PM CDT
Expired
Oct 30, 2010, 6:00 PM CDT
In force
6 hr
Issued by
NWS Lincoln, IL

Counties Champaign County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Moultrie County, IL, Richland County, IL, Shelby County, IL, Vermilion County, IL

The radar

The Evansville,IN radar (KVWX), 126 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2010-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2010-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2847 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

575 
WWUS83 KILX 300834
RFWILX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
334 AM CDT SAT OCT 30 2010

...RED FLAG CONDITIONS OVER SOUTHEAST ILLINOIS THIS AFTERNOON...

ILZ062-063-066>068-071>073-301700-
/O.UPG.KILX.FW.A.0003.101030T1700Z-101031T0000Z/
/O.NEW.KILX.FW.W.0006.101030T1700Z-101030T2300Z/
CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
334 AM CDT SAT OCT 30 2010

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM CDT THIS AFTERNOON. 
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN ILLINOIS...62...63...66...67...68...71...72...73

SOUTHWEST WINDS OF 15 TO 20 MPH AND GUSTS AROUND 25 MPH THIS
AFTERNOON...COMBINED WITH MINIMUM RELATIVE HUMIDITY VALUES
BETWEEN 20 AND 25 PERCENT AND VERY DRY FUELS WILL LEAD TO
CRITICAL FIRE WEATHER CONDITIONS ACROSS SOUTHEAST ILLINOIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND MILD TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

KH
3 follow-up statements
479 
WWUS83 KILX 301533
RFWILX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
1033 AM CDT SAT OCT 30 2010

...RED FLAG CONDITIONS ACROSS SOUTHEAST ILLINOIS THIS AFTERNOON...

ILZ062-063-066>068-071>073-302300-
/O.CON.KILX.FW.W.0006.101030T1700Z-101030T2300Z/
CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
1033 AM CDT SAT OCT 30 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING.

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN ILLINOIS...62...63...66...67...68...71...72...73

GUSTY SOUTHWESTERLY WINDS...AND LOW RELATIVE HUMIDITY VALUES OF
LESS THAN 25 PERCENT...WILL COMBINE WITH VERY DRY FUELS TO CREATE AN
ENHANCED FIRE DANGER ACROSS SOUTHEAST ILLINOIS THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND MILD TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

BARNES
276 
WWUS83 KILX 301835
RFWILX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
135 PM CDT SAT OCT 30 2010

...RED FLAG CONDITIONS ACROSS SOUTHEAST ILLINOIS THIS AFTERNOON...

ILZ045-046-054>057-061-302300-
/O.EXA.KILX.FW.W.0006.000000T0000Z-101030T2300Z/
CHAMPAIGN-VERMILION-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-
135 PM CDT SAT OCT 30 2010

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN ILLINOIS...45...46...54...55...56...57...61

GUSTY SOUTHWESTERLY WINDS...AND LOW RELATIVE HUMIDITY VALUES OF
LESS THAN 25 PERCENT...WILL COMBINE WITH VERY DRY FUELS TO CREATE
AN ENHANCED FIRE DANGER ACROSS EAST CENTRAL ILLINOIS THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND MILD TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

ILZ062-063-066>068-071>073-302300-
/O.CON.KILX.FW.W.0006.000000T0000Z-101030T2300Z/
CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
135 PM CDT SAT OCT 30 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING.

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN ILLINOIS...62...63...66...67...68...71...72...73

GUSTY SOUTHWESTERLY WINDS...AND LOW RELATIVE HUMIDITY VALUES OF
LESS THAN 25 PERCENT...WILL COMBINE WITH VERY DRY FUELS TO CREATE
AN ENHANCED FIRE DANGER ACROSS SOUTHEAST ILLINOIS THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND MILD TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

BARNES
850 
WWUS83 KILX 302316
RFWILX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
616 PM CDT SAT OCT 30 2010

ILZ045-046-054>057-061>063-066>068-071>073-310030-
/O.EXP.KILX.FW.W.0006.000000T0000Z-101030T2300Z/
CHAMPAIGN-VERMILION-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-
CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
616 PM CDT SAT OCT 30 2010

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN ILLINOIS...45...46...54...55...56...57...61...62...63
...66...67...68...71...72...73

GUSTY SOUTHWEST WINDS HAVE DIMINISHED OVER THE AREA...REDUCING THE
FIRE THREAT...SO THE WARNING WAS ALLOWED TO EXPIRE AT 6 PM CDT.

$$

AUTEN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this red flag warning went out at Oct 30, 3:29 AM CDT, 5 minutes earlier.

Area forecast discussion, Oct 30, 3:29 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
329 AM CDT SAT OCT 30 2010

.DISCUSSION...
ISSUED 325 AM CDT SAT OCT 30 2010

FORECAST CONCERN IS IF RED FLAG WARNING CRITERIA WILL BE MET IN
EASTERN IL THIS AFTERNOON. 00Z SHORT RANGE MODELS ARE IN GOOD
AGREEMENT THROUGH THE MIDDLE OF NEXT WEEK AS DRY WEATHER CONTINUES.
EXTENDED RANGE MODELS SHOW A HIGHLY AMPLIFIED UPPER LEVEL PATTERN
DEVELOPING DURING NEXT WEEK WITH A DEEPENING UPPER LEVEL TROF OVER
THE EASTERN STATES AND IL IN A SEASONABLY COOL AND DRY NW FLOW.
MET AND MAV TEMPS SIMILAR THROUGH MON...AND LEANED A FEW DEGREES
WARMER THAN GUIDANCE FOR HIGHS TODAY AHEAD OF COLD FRONT.

SHORT TERM...TODAY THROUGH TUESDAY.

PREDAWN SURFACE MAP SHOWS 1026 MB HIGH PRESSURE OVER WV AND
RIDGING SW ACROSS TN AND LA. 1006 MB LOW PRESSURE WAS OVER
CENTRAL MN NEAR MINNEAPOLIS WITH ITS COLD FRONT EXTENDING SW INTO
CENTRAL NEBRASKA AND NW KS. SSW WINDS OF 5 TO 15 MPH OVER CENTRAL IL
AND LIGHT WINDS IN SE IL. VEIL OF CIRRUS CLOUDS STREAMING SE
ACORSS IL. TEMPS RANGE FROM THE LOW TO MID 30S ALONG THE WABASH
RIVER TO THE LOW TO MID 40S WEST OF I-57. DEWPOINTS RANGE FROM 25
TO 30F. NEARLY ZONAL UPPER LEVEL FLOW ACROSS THE NORTHERN HALF OF
THE COUNTRY WITH 591 DM 500 MB HIGH OVER SOUTH TX...521 DM 500 MB
LOW OVER QUEBEC AND 555 DM 500 MB LOW OFF THE CENTRAL CA COAST.

MODELS DEEPEN LOW PRESSURE FROM CENTRAL MN QUICKLY EAST TO 1003 MB
OVER THE EASTERN GREAT LAKES BY SUNSET. THIS TO SWING A COLD FRONT
SE INTO NW IL LATE THIS AFTERNOON AND INTO SE IL EARLY OVERNIGHT.
BREEZY SW WINDS OF 15 TO 25 MPH AHEAD OF COLD FRONT TODAY WITH
WINDS DIMINISHING TOWARD SUNSET. PARTLY TO MOSTLY SUNNY SKIES
TODAY WITH HIGH CLOUDS STREAMING OVERHEAD. MILDER HIGHS IN THE
LOW TO MID 60S WITH MILDEST READINGS SW AREAS.

WILL UPGRADE THE FIRE WEATHER WATCH IN SE IL THIS AFTERNOON TO A
RED FLAG WARNING ALONG AND SE OF I-70. 10 HOUR FUEL LEVELS ARE
DOWN TO 7-8% WHILE MINIMUM RH GET TO 20-25% THIS AFTERNOON.
SUSTAINED SW WINDS OF 15 TO 20 MPH AND GUSTS IN THE 20S. EAST
CENTRAL IL COUNTIES WILL NEED TO BE MONITORED TOO THIS AFTERNOON
BUT MIN RH LEVELS AND 1 HOUR FUEL LEVELS ARE NOT FORECAST TO BE AS
LOW AS IN SE IL.

COLD FRONT TO PASS THROUGH IL DRY TONIGHT WITH LIMITED MOISTURE
AND UPPER LEVEL DYNAMICS PASSING NE OF IL IN THE GREAT LAKES REGION.
LOWS TONIGHT IN THE UPPER 30S TO NEAR 40F. 1020 MB HIGH PRESSURE
OVER THE NORTHERN ROCKIES MOVES EAST INTO THE UPPER MS VALLEY
SUNDAY AFTERNOON WHILE SHORT WAVES FROM THE UPPER LEVEL LOW OFF CA
MOVES INTO THE CENTRAL PLAINS. PARTLY TO MOSTLY SUNNY SKIES SUNDAY
WITH MORE CLOUDS MOVING INTO WESTERN IL SUNDAY AFTERNOON WITH
APPROACHING SHORT WAVES. COOLER HIGHS RANGING FROM THE MID 50S
FROM PEORIA AND BLOOMINGTON NORTH TO THE LOWER 60S IN SE IL.

GUIDANCE SEEMS TOO COOL WITH LOWS SUNDAY NIGHT WITH MORE CLOUDS
MOVING IN ESPECIALLY SW AREAS. HAVE LOWS OF 35 TO 40F WITH COOLEST
READINGS IN EAST CENTRAL IL. UPPER LEVEL TROF DIGGING INTO THE
SOUTHERN PLAINS EARLY NEXT WEEK FORMS A CUTOFF LOW MON NIGHT OVER
THE RED RIVER VALLEY OF NORTH TX/OK. THIS TO KEEP ITS
PRECIPITIATION SOUTH OF IL WITH MORE MID/HIGH CLOUDS OVER SOUTHERN
AREAS MON/TUE. HIGHS MON AND TUE IN THE MID TO UPPER 50S.

LONG TERM...TUESDAY NIGHT THROUGH SATURDAY.

SURFACE RIDGE SAGS SOUTH FROM THE GREAT LAKES INTO IL TUE AND TUE
NIGHT WITH CLOUDS DECREASING FROM THE NORTH. TUE NIGHT WILL BE
COOLER WITH RIDGE OVERHEAD AND LOWS NEAR FREEZING. NO CHANGES
PLANNED FOR THE EXTENDED FORECAST WITH DRY AND SEASONABLY COOL
CONDITIONS EXPECTED. EXTENDED MODELS/ENSEMBLES CONTINUE TO DIG A
STRONG UPPER LEVEL TROF SOUTH INTO THE EASTERN STATES DURING THE
2ND HALF OF NEXT WEEK WITH PRECIPITATION CHANCES APPEARING TO STAY
EAST OF IL. UPPER LEVEL RIDGING INTO THE MIDWEST NEXT WEEKEND TO
MODERATE TEMPS AND CONTINUE THE DRY WX PATTERN.

HUETTL

&&

.AVIATION...
ISSUED 1125 PM CDT FRI OCT 29 2010

MAIN AVIATION WEATHER FORECAST CONCERN THROUGH THE 06Z TAF PERIOD
FOR THE CENTRAL ILLINOIS TERMINALS IS WINDS AND/OR LLWS. WINDS ARE
BEGINNING TO INCREASE OUT OF THE SOUTH AHEAD OF AN APPROACHING
COLD FRONT...BUT STRONGER WINDS AND GUSTS AT THE SURFACE SHOULD
HOLD OFF UNTIL SATURDAY MORNING. HOWEVER...WINDS ALOFT WILL
INCREASE OVERNIGHT AND CAUSE LLWS TO DEVELOP AFTER MIDNIGHT
TONIGHT. EXPECT COLD FRONT TO CLEAR THE AREA AROUND 00Z
SUNDAY...WITH WINDS STAYING SOUTH TO SOUTHWEST UNTIL THEN.

THE FRONT IS SEVERELY LACKING MOISTURE AND WILL NOT PRODUCE ANY
PRECIPITATION LOCALLY. IN FACT...LITTLE MORE THAN HIGH LEVEL
CIRRUS CIGS ARE ANTICIPATED ALONG AND AHEAD OF FROPA.

BAK

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TO 6 PM CDT THIS AFTERNOON FOR SE IL
ILZ062-063-066>068-071>073.

&&
Hazardous weather outlook, Oct 29, 3:08 PM CDT, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
308 PM CDT FRI OCT 29 2010

ILZ027>031-036>038-040>057-061-301100-
CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX-
LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-
PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
308 PM CDT FRI OCT 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ062-063-066>068-071>073-301100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
308 PM CDT FRI OCT 29 2010

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN ENHANCED FIRE DANGER WILL EXIST ALONG AND SOUTH OF I-70
SATURDAY AFTERNOON...AS RELATIVE HUMIDITY VALUES DROP TO NEAR 25
PERCENT AND WINDS INCREASE INTO THE 15 TO 25 MPH RANGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BARNES

Nearby

Red Flag Warnings in Illinois, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.